During two separate inspections over the past two years, the U.S. Food and Drug Administration found troubling laboratory procedures at the Chinese supplier of an ingredient used to make a widely used heart drug that was recalled because of a tainted substance linked to cancer.

The inspections — one of which was conducted in November 2016 and the other in May 2017 — found that Zhejiang Huahai Pharmaceutical failed to follow standard procedures for preventing contamination, ensuring product strength and purity, and investigating discrepancies in test results, some of which were actually fudged, according to inspection reports posted Thursday on the FDA web site.

Unlock this article by subscribing to STAT Plus. To get you started, enjoy 50% off your first 3 months!

GET STARTED

What is it?

STAT Plus is STAT's premium subscription service for in-depth biotech, pharma, policy, and life science coverage and analysis. Our award-winning team covers news on Wall Street, policy developments in Washington, early science breakthroughs and clinical trial results, and health care disruption in Silicon Valley and beyond.

What's included?

  • Daily reporting and analysis
  • The most comprehensive industry coverage from a powerhouse team of reporters
  • Subscriber-only newsletters
  • Daily newsletters to brief you on the most important industry news of the day
  • Online intelligence briefings
  • Frequent opportunities to engage with veteran beat reporters and industry experts
  • Exclusive industry events
  • Premium access to subscriber-only networking events around the country
  • The best reporters in the industry
  • The most trusted and well-connected newsroom in the health care industry
  • And much more
  • Exclusive interviews with industry leaders, profiles, and premium tools, like our CRISPR Trackr.

Leave a Comment

Please enter your name.
Please enter a comment.

  • I have been taking Valsartan ( Diovan starting 2008) for the past 3-4 yrs. In these later years, my bp has skyrocketed and uncontrollable it seems. The Drs increased my dosages from mid dose to the highest doses over a period of a few months. My bp remains abnormally high.
    I took it upon myself to tell my pharmacist that I no longer prescriptions from Teva and Solco mfgs.
    I cont to experience malaise, chronic fatigue, and recently, frequent bouts of excruciating abd pains, diarrhea, and irregular heart beats along with chest tightness.
    My complaints seem to fall on deaf ears among my care givers. Im often looked at with what seem to be unbelief or a condescending sneer. The mfg of my medications have just recently changed and I have been placed on Losartan instead of Valsartan. The tightness in my chest, neck and face persists

Your daily dose of news in health and medicine

Privacy Policy